Alert archive / Georgia / River Flood Warnings in 2019

River Flood Warning 226, NWS Atlanta, GA

December 23, 20195 counties in Georgia

NWS Atlanta, GA issued this river flood warning at Dec 23, 2019, 9:52 AM EST for 5 counties in Georgia. It took effect at Dec 23, 2019, 1:00 PM EST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2019, 9:52 AM EST (14:52 UTC)
In effect from
Dec 23, 2019, 1:00 PM EST
Expired
Dec 25, 2019, 4:54 AM EST
In force
40 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ocmulgee River at 5th Street Bridge at Macon (MACG1). The gauge peaked at 18.20 ft at Dec 24, 2019, 9:00 AM EST.

actionminormoderate1015202512/2312/2412/2512/26
Action stage
16 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02213000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 23, 6:41 AM EST, 3 hours 11 minutes earlier.

Area forecast discussion, Dec 23, 6:41 AM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
641 AM EST Mon Dec 23 2019

.PREV DISCUSSION... /issued 302 AM EST Mon Dec 23 2019/

SHORT TERM /Today through Tuesday/...
Upper low very apparent on current regional radar mosaic along the
extreme southern Alabama and Mississippi border. Surface reflection
on latest analysis is further north and extends into south Central
GA as well. Light to moderate rain continues to spread northward of
this feature and impact most of the forecast area although drier air
is beginning to move into portions of SW GA and into the local area.
Continued windy conditions and will maintain Wind Advisory through
12Z. Likewise will hold onto Flood Watch given continued rains.

For the remainder of today, upper low will finally begin to kick out
and progress across the Florida panhandle. Coastal surface low will
then take over and track up the Carolina coast. This will allow for
a more NE trajectory to the surface flow and wrap around precip on
the back side of the low. With influences from the upper low, this
activity could be a little more showery in nature and will include
in the latest grid set. Will still carry categorical pops for the
eastern tier for most of the day, transitioning to likely pops late
in the day.

Ridging aloft finally takes over late Mon night into Tuesday
allowing for drying conditions. Will be quite warm for Christmas Eve
as well with temperatures in the mid to upper 60s areawide.
There will be some residual cloudiness for the SE zones, but this
too will exit the area during the afternoon hours resulting in
mostly sunny skies.

Deese

LONG TERM /Tuesday Night through Sunday/...
Quiet weather is expected Christmas eve and Christmas Day as
high pressure moves to the area.

A week cold front is forecast to move to the area over the
weekend bringing a chance of light rain and showers, most so
Saturday Night and Sunday. Instability is limited so thunderstorms
are not expected at this time.

Temperature are expected to be well above normal much of the long
term period.

BDL

.AVIATION...
12Z UPDATE...
There continues to be a mix of IFR and MVFR although most of this
should transition to just IFR within the next few hours. Still
looking at cigs going as low as OVC006 and persisting through the
morning hours. Main change for this cycle has been to delay the
improvement to MVFR and just keep conditions IFR for most all of
today. Widespread -RA can be expected as well. ENE winds will
remain gusty, particularly at ATL area sites. Gusts should
gradually begin to taper through today.

//ATL CONFIDENCE...12Z UPDATE...
Medium on IFR duration.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          53  50  68  41 / 100  80   5   0
Atlanta         54  50  66  44 /  80  70   5   0
Blairsville     57  43  66  38 /  90  50   0   0
Cartersville    57  46  68  42 /  70  60   0   0
Columbus        57  52  70  46 /  60  70   5   0
Gainesville     54  49  66  42 / 100  70   0   0
Macon           57  51  69  42 /  70  80  20   0
Rome            57  46  67  42 /  80  50   0   0
Peachtree City  55  50  68  43 /  70  80   5   0
Vidalia         61  54  67  44 /  90  80  40   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Tuesday morning for the following zones:
Baldwin...Banks...Barrow...Bibb...Bleckley...Butts...Carroll...
Chattahoochee...Clarke...Clayton...Cobb...Coweta...Crawford...
Crisp...DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...
Glascock...Greene...Gwinnett...Hall...Hancock...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Macon...Madison...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...
Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair...
Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren...
Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson.

Wind Advisory until 7 AM EST this morning for the following
zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley...
Butts...Carroll...Cherokee...Clarke...Clayton...Cobb...Coweta...
Crawford...Dawson...DeKalb...Douglas...Emanuel...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Glascock...Gordon...
Greene...Gwinnett...Hall...Hancock...Haralson...Harris...Heard...
Henry...Houston...Jackson...Jasper...Jefferson...Johnson...
Jones...Lamar...Laurens...Lumpkin...Macon...Madison...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...
Pickens...Pike...Polk...Putnam...Rockdale...South Fulton...
Spalding...Talbot...Taliaferro...Taylor...Towns...Treutlen...
Troup...Twiggs...Union...Upson...Walton...Warren...Washington...
White...Wilkes...Wilkinson.

&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, Dec 23, 6:45 AM EST, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
645 AM EST Mon Dec 23 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241100-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
645 AM EST Mon Dec 23 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

A flood watch continues for central and portions of north Georgia
through tonight. Refer to the flood watch / ATLFFAFFC / for more
information.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 8:05 PM ESTRiver Flood WarningFFCDade32 hr
Dec 23, 9:32 AM ESTRiver Flood WarningFFCDooly13 hr

Nearby

River Flood Warnings in Georgia, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.